Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 9, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 18, 2025, 2:37 AM CDT for Cimarron County, Oklahoma. It took effect at May 18, 2025, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2025, 2:37 AM CDT (07:37 UTC)
- In effect from
- May 18, 2025, 1:00 PM CDT
- Expired
- May 18, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3923 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
612 WWUS74 KAMA 180737 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 237 AM CDT Sun May 18 2025 OKZ001-181545- /O.NEW.KAMA.WI.Y.0009.250518T1800Z-250519T0100Z/ Cimarron- Including the cities of Keyes and Boise City 237 AM CDT Sun May 18 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 39 mph with gusts up to 50 mph expected. * WHERE...Cimarron County. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGW
2 follow-up statements
303 WWUS74 KAMA 181524 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1024 AM CDT Sun May 18 2025 OKZ001-190100- /O.CON.KAMA.WI.Y.0009.250518T1800Z-250519T0100Z/ Cimarron- Including the cities of Boise City and Keyes 1024 AM CDT Sun May 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 39 mph with gusts up to 50 mph expected. * WHERE...Cimarron County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
122 WWUS74 KAMA 190050 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 750 PM CDT Sun May 18 2025 OKZ001-190200- /O.EXP.KAMA.WI.Y.0009.000000T0000Z-250519T0100Z/ Cimarron- Including the cities of Boise City and Keyes 750 PM CDT Sun May 18 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat has ended. $$ LFM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 18, 12:28 AM CDT, 2 hours 9 minutes earlier. Its key messages:
- Issued at 210 PM CDT Sat May 17 2025
- There is a very slight chance for a severe thunderstorm in the northeastern combined Panhandles this afternoon.
- Breezy to windy conditions will be possible on Sunday and Monday. This may cause elevated fire weather for the northwest Panhandles.
- Highly conditional storm chances in the far eastern Panhandles on Sunday. Potential for storms to become severe if they do form.
Area forecast discussion, May 18, 12:28 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1228 AM CDT Sun May 18 2025 ...New AVIATION... .KEY MESSAGES... Issued at 210 PM CDT Sat May 17 2025 - There is a very slight chance for a severe thunderstorm in the northeastern combined Panhandles this afternoon. - Breezy to windy conditions will be possible on Sunday and Monday. This may cause elevated fire weather for the northwest Panhandles. - Highly conditional storm chances in the far eastern Panhandles on Sunday. Potential for storms to become severe if they do form. && .SHORT TERM ... (This evening through Sunday night) Issued at 210 PM CDT Sat May 17 2025 Temperatures are warming up quite nicely this afternoon under fairly calm winds. Still watching the northeastern combined Panhandles for the potential of some storms sparking off of some surface boundaries and upper level perturbations. H7 theta-e advection does not look the greatest with relatively dry air in the lower mid levels that may inhibit storm growth. A narrow axis of higher Tds may potentially push into the northeastern combined Panhandles this evening with the development of a weak leeside low. However, there is still a bit of uncertainty on how the Tds will play out this evening. Right now Beaver County is sitting with a dewpoint in the upper 40s. Some of the most aggressive models that bring storms this evening have dewpoints well into the 50s to even lower 60s. Have a 10 to 20 PoP to cover the potential for storms today with lower confidence. If a storm does get going and can keep growing there will be a potential for a severe thunderstorm as well with the main threats being large hail upwards of golf ball size and gusty winds. Tomorrow, surface winds are expected to pick up a bit into the 20 to 30 mph range with the higher winds in the northwestern combined Panhandles under the influence of a surface trough. Some gusts upwards of 40 to 50 mph will be possible in the northwest as well mainly from Texline to Boise City. Elsewhere, winds are more likely to be in the 25 to 40 mph range. This surface trough will be keeping the combined Panhandles dry with dewpoints in the uppers teens to lower 20s. Further east a dryline will set up and push into western Oklahoma in the afternoon and should exit the Panhandles before any storms can fire off. Along with the surface trough a LLTR will be feeding in some warm H85 temperatures in the 25 to 27 degree range. This is expected to lead to afternoon highs in the upper 80s to lower 90s especially across the central to eastern combined Panhandles. Behind the dryline the dry air will aid in the warming of temperatures also. Leaned towards the NBM50 for tomorrows MaxT as the NBM seems to be a couple degrees too low with this set up. 36 && .LONG TERM ... (Monday through next Friday) Issued at 210 PM CDT Sat May 17 2025 Fairly benign weather is in store for the long term. Near average to to slightly above average temperatures expected through Wed with afternoon highs shooting above average Fri with temps in the 90s. No real rain chances to speak of at this time. Monday night a cold front is expected to bring northerly winds to the area for Tuesday with a very slight cool down from Sunday and Monday's temperatures. The upper level trough bringing the cold front is expected to be positioned far enough north that rain chances for the northern combined Panhandles have fallen off with any activity expected to stay to the north in CO and KS. Besides a slight breeze Mon and Tue ahead and behind the cold front, winds the rest of the week are progged to be relatively light. Mainly a light breeze at this time. With upper level ridging building in later in the week, there are some decent probabilities for the combined Panhandles to see afternoon highs reaching or exceeding 95 degrees. Areas in the Canadian River Valley as well as the southern TX Panhandles have a 40 to 60 percent chance of exceeding 94 degrees, while areas to the north of the river valley still have a 30 to 40 percent chance. 36 && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Sun May 18 2025 VFR conditions continue for the next 24 hours. Strong winds are expected to affect all TAF sites this afternoon and persist into the evening hours. Winds will be southwesterly for all sites today, with peak gusts up to 40kts occurring during the afternoon. Rangel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 89 54 81 48 / 0 0 0 0 Beaver OK 94 54 86 48 / 10 0 0 10 Boise City OK 85 47 76 42 / 0 0 10 10 Borger TX 94 55 85 50 / 0 0 0 0 Boys Ranch TX 89 51 81 47 / 0 0 0 0 Canyon TX 88 51 80 48 / 0 0 0 0 Clarendon TX 92 55 85 53 / 0 0 0 0 Dalhart TX 85 47 79 42 / 0 0 0 0 Guymon OK 90 49 82 45 / 0 0 0 10 Hereford TX 88 51 81 46 / 0 0 0 0 Lipscomb TX 94 57 86 51 / 0 0 0 10 Pampa TX 91 55 84 50 / 0 0 0 0 Shamrock TX 94 56 88 54 / 0 0 0 10 Wellington TX 94 57 89 56 / 10 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...55
Hazardous weather outlook, May 17, 2:14 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 214 PM CDT Sat May 17 2025 OKZ001>003-TXZ001>020-317-180715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 214 PM CDT Sat May 17 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Slight chance of a thunderstorm in the northeast Panhandle. If a storm were to develop there is the chance it could go severe, with wind and hail being the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions in the northwest Panhandles on Sunday. While chances of storms are very low on Sunday afternoon, if a storm were to develop in the east it could go severe, with wind and hail being the main concern. Isolated storms in the northern Panhandles on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:50 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 40 min |
Nearby
Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.